# SDR 2022FA0000499

- Difficulty date: September 10, 2022
- Submitted: September 13, 2022
- Operation: General aviation
- Aircraft: N71033
- Make and model: Cessna 182M
- Aircraft serial: 18259465
- Aircraft time: 4,504 hours
- Engine: Cont O470R
- Propeller: Mcauly 2A34C201
- System (JASC): 1220 · Oil Servicing
- Part: Oil Filter
- Part number: AACH481091
- Part serial: UNKNOWN
- Condition: Loose
- Location: Zone 100
- Part time: 16 hours
- Stage of operation: UK
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AIRCRAFT IS EQUIPPED WITH AN AIRWOLF REMOTE OIL FILTER ADAPTER MOUNTED ON THE FIREWALL. A TEMPEST EZ TURN OIL FILTER PART # AA48109-1 WAS INSTALLED AT THE LAST OIL CHANGE AND INSTALLED WITHOUT THE USE OF DOW CORNING DC4 LUBRICANT ON THE SEAL AS DIRECTED BY THE MANUFACTURER. THE FILTER WAS TORQUED TO 18 FOOT POUNDS AND SAFETY WIRED. THE ENGINE WAS SERVICED WITH 12 QUARTS OF AEROSHELL 100W OIL AND RETURNED TO SERVICE. AT 15.7 HOURS IN SERVICE AFTER THE OIL AND FILTER CHANGE, THE AIRCRAFT DEVELOPED A SIGNIFICANT OIL LEAK AND OIL WAS OBSERVED DRIPPING ON THE GROUND AND NOSE WHEEL PANT. THE COWLING WAS REMOVED TO INVESTIGATE THE LEAK AND IT WAS FOUND THAT THE TEMPEST OIL FILTER WAS LEAKING AT THE RUBBER GASKET. THE SAFETY WIRE WAS STILL INSTALLED AND WAS TIGHT PREVENTING ANY ROTATION OF THE OIL FILTER. THE OIL FILTER WAS REMOVED WITH VERY LITTLE RESISTANCE AND APPEARS TO HAVE LOST A SIGNIFICANT AMOUNT OF ITS INSTALLATION TORQUE. THE FILTER WAS REPLACED WITH A CHAMPION CH48109-1 OIL FILTER AND INSTALLED PER THE MANUFACTURER'S INSTRUCTIONS. THE ENGINE WAS TOPPED OFF WITH AEROSHELL 100W OIL AND THE ENGINE WAS RUN UP AND NO OIL LEAKS WERE NOTED. THE AIRCRAFT WAS SUBSEQUENTLY RETURNED TO SERVICE. THE DEFECTIVE TEMPEST OIL FILTER WAS RETURNED TO TEMPEST AERO GROUP IN BURLINGTON NC FOR FURTHER EXAMINATION AND EVALUATION.
